MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate of date of event is between (b)(6) 2019.(b)(4).Device evaluation: product testing could not be performed because the product was not returned.The complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no similar complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient had bilateral intraocular lens implants in her eyes about 5 weeks ago.Follow-up confirmed that the lenses are a zxt150, left eye (os) and a zxr00, right eye (od).Patient stated that her vision didn't change even after >1 month implant.She needs readers to be able to go about her daily activities.Further information was received recently where it was reported that after about 4 months post-op, the intraocular lens (iol) in the patient¿s right eye was explanted.This was due to patient still being unhappy with the quality of the lens.Secondary to patient not being able to see distance, she also saw fireworks when looking at street signs, and had diplopia as well.Post op, glare is better and halos decreased.The patient is scheduled to have left iol exchange in the future.No further information was provided.
 
Additional Manufacturer Narrative
Correction data: upon further review, it was learned that the patient code unexpected post-op refraction is inadvertently missed.Therefore, it has been corrected in this supplemental report.(b)(4): unexpected post-op refraction.Additional information: the right iol was replaced with aab00 iol, 17.5 diopter.Device available for evaluation, returned to manufacturer on: 12/9/2019.Device evaluation: on december 9, 2019 the return sample was received.It can be seen that the lens optic is torn and there is an unspecified imprint visible on the lens, most likely to make the explant possible.No further anomalies were found.The complaint cannot be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9406374
Report Number9614546-2019-01077
Device Sequence Number14104944
Product Code POE
UDI-Device Identifier05050474579040
UDI-Public(01)05050474579040(17)211221
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/21/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer12/19/2019
10/25/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/02/2020
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005